Alert archive / California / Gale Warnings in 2017
Gale Warning 43, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Dec 15, 2017, 3:14 AM PST. It took effect at Dec 16, 2017, 3:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 3:14 AM PST (11:14 UTC)
- In effect from
- Dec 16, 2017, 3:00 AM PST
- Expired
- Dec 16, 2017, 8:15 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
794 WHUS76 KLOX 151114 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 314 AM PST Fri Dec 15 2017 PZZ670-673-676-151915- /O.NEW.KLOX.SC.Y.0169.171216T0500Z-171216T1100Z/ /O.UPG.KLOX.GL.A.0031.171216T1400Z-171217T1100Z/ /O.NEW.KLOX.GL.W.0043.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 314 AM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Gale Warning, which is in effect from 3 AM Saturday to 3 AM PST Sunday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 9 PM this evening to 3 AM PST Saturday. The Gale Watch is no longer in effect. * Winds...Northwest winds 20 to 30 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 11 to 15 feet with periods around 11 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-151915- /O.NEW.KLOX.SC.Y.0169.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 314 AM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect from 3 AM Saturday to 3 AM PST Sunday. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
653 WHUS76 KLOX 151644 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 844 AM PST Fri Dec 15 2017 PZZ670-673-676-160045- /O.CON.KLOX.SC.Y.0169.171216T0500Z-171216T1100Z/ /O.CON.KLOX.GL.W.0043.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 844 AM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... * Winds...Northwest winds 25 to 35 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 11 to 14 feet with periods around 11 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-160045- /O.CON.KLOX.SC.Y.0169.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 844 AM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
435 WHUS76 KLOX 152207 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 207 PM PST Fri Dec 15 2017 PZZ670-673-676-160615- /O.CON.KLOX.SC.Y.0169.171216T0500Z-171216T1100Z/ /O.CON.KLOX.GL.W.0043.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 207 PM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... * Winds...Northwest winds 20 to 30 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 14 to 17 feet with periods around 15 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-160615- /O.CON.KLOX.SC.Y.0169.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 207 PM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
190 WHUS76 KLOX 160434 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 834 PM PST Fri Dec 15 2017 PZZ670-673-676-161245- /O.CON.KLOX.SC.Y.0169.171216T0500Z-171216T1100Z/ /O.CON.KLOX.GL.W.0043.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 834 PM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... * Winds...Northwest winds 20 to 30 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 13 to 17 feet with periods around 15 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-161245- /O.CON.KLOX.SC.Y.0169.171216T1100Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 834 PM PST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
278 WHUS76 KLOX 161105 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 305 AM PST Sat Dec 16 2017 PZZ670-673-676-161915- /O.EXP.KLOX.SC.Y.0169.000000T0000Z-171216T1100Z/ /O.CON.KLOX.GL.W.0043.000000T0000Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 305 AM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * Winds...Northwest winds 20 to 30 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 13 to 16 feet with periods around 11 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ650-161915- /O.EXB.KLOX.SC.Y.0169.171216T1300Z-171217T2300Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 305 AM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until 3 PM PST Sunday. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-161915- /O.EXB.KLOX.SC.Y.0169.171217T1100Z-171217T2300Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 305 AM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect from 3 AM to 3 PM PST Sunday. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-161915- /O.CON.KLOX.SC.Y.0169.000000T0000Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 305 AM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
420 WHUS76 KLOX 162135 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 135 PM PST Sat Dec 16 2017 PZZ670-673-676-170745- /O.CON.KLOX.GL.W.0043.000000T0000Z-171217T1100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 135 PM PST Sat Dec 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * Winds...Northwest winds 25 to 35 kt with gusts to 40 kt are expected when winds are strongest. * Seas...Combined seas of 12 to 15 feet with periods around 13 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ645-170745- /O.CON.KLOX.SC.Y.0169.000000T0000Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 135 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ650-170745- /O.CON.KLOX.SC.Y.0169.000000T0000Z-171217T2300Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 135 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-170745- /O.CON.KLOX.SC.Y.0169.171217T1100Z-171217T2300Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 135 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kj FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
845 WHUS76 KLOX 170415 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service LOS ANGELES/OXNARD CA 815 PM PST Sat Dec 16 2017 PZZ670-171215- /O.CAN.KLOX.GL.W.0043.000000T0000Z-171217T1100Z/ /O.EXA.KLOX.SC.Y.0169.000000T0000Z-171217T2300Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 815 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until 3 PM PST Sunday. The Gale Warning has been cancelled. * Winds...North winds 15 to 25 kt with gusts to 30 kt are expected when winds are strongest. * Seas...Combined seas of 10 to 13 feet with periods around 13 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that hazardous sea conditions will exist for small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ673-676-171215- /O.CAN.KLOX.GL.W.0043.000000T0000Z-171217T1100Z/ /O.EXB.KLOX.SC.Y.0169.171217T0415Z-171217T1800Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 815 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has issued a Small Craft Advisory, which is in effect until 10 AM PST Sunday. The Gale Warning has been cancelled. * Winds...North winds 10 to 20 kt with local gusts to 25 kt are expected when winds are strongest. * Seas...Combined seas of 10 to 13 feet with periods around 13 seconds are expected when waves are largest. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that hazardous sea conditions will exist for small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ655-171215- /O.EXT.KLOX.SC.Y.0169.171217T0415Z-171217T2300Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 815 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ645-171100- /O.CON.KLOX.SC.Y.0169.000000T0000Z-171217T1100Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 815 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ650-171215- /O.CON.KLOX.SC.Y.0169.000000T0000Z-171217T2300Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 815 PM PST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wind and sea conditions will exist for small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Dec 15, 3:11 AM PST, 3 minutes earlier.
Area forecast discussion, Dec 15, 3:11 AM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
311 AM PST Fri Dec 15 2017
.SYNOPSIS...
Gusty offshore winds will begin to diminish later this morning.
However, very dry conditions will persist with above normal
temperatures today. Some cooling is expected this weekend as a
trough moves through the region. There will be a return of
northerly winds on Saturday, then turning into another Santa Ana
Wind event late Saturday night into Sunday. Gradual warming early
next week with weaker offshore winds expected.
&&
.SHORT TERM...(TDY-SUN)
Latest GOES-16 Fog Product satellite imagery indicated mostly
clear skies with a few variable high clouds racing south around
the eastern Pac upper ridge. Also the Thomas Fire continues to
burn hot across the Eastern Flank near Filmore with a few other
hot spots towards the SBA/Ventura County border. Gusty Santa Ana
winds were continuing to show gusts around 45 to 50 mph early this
morning, but should decrease rather quickly through the morning
hours as the surface offshore gradient diminishes and upper
support goes away. Will let the wind advisories expire at 3 am
this morning for the LA/VTU Mountains, Santa Clarita and the
Ventura County Valleys with only a few mountain locations
gusting to 45 mph into early this morning.
Synoptically, An upper level disturbance will ride down the
eastern side of the Eastern pac upper ridge through California
tonight into Saturday. Earlier models had this shortwave becoming
cutoff across the southern SoCal Bight early Saturday morning,
but the GFS, ECMWF and the high resolution NAM-WRF now quickly
move this digging trough towards San Diego or Baja before it
becomes cutoff Saturday morning into So Arizona. Areas to the
south will have the best chance of seeing a few showers develop,
or off the coastal waters of Orange County and San Diego. But this
is still a slight chance. With the height falls, clouds should
develop tonight across LA and VTU Counties then clear out by
Saturday afternoon.
The main story for Saturday will be the northerly winds
developing behind the frontal passage. Sundowner winds are
expected to develop by late tonight into Saturday morning. By late
Saturday into Sunday the pattern shifts to a Santa Ana. For
Ventura/LA Counties north to northeast winds will start up during
the day Saturday and increase overnight and peaking Sunday morning
with solid advisory level winds and possibly local gusts to 60
mph in the mountains as good upper support and cold air advection
will enhance this wind event Sunday. The additional cold air
coming in Saturday night and Sunday will more than offset any
warming from the downslope flow so highs at lower elevations
expected to top out in the lower 70s.
.LONG TERM...(MON-THU)
Both the GFS and ECMWF remain in good agreement with large scale
features through the Thursday. Offshore winds will be rather weak
both Monday and Tuesday with a gradual warming trend. By
Wednesday, another upper level trough begins to drop out of the
PAC NW and become an inside slider as it moves into the Great
Basin on Thursday. Both models then retrograde the upper low
towards northern Baja by Thursday night. By Wednesday night into
Thursday morning, northerly winds develop affecting the Santa
Barbara Mtns and adjacent south coast as well as the I-5 Corridor,
then turn offshore into another Santa Ana event. The placement of
the upper low over nrn Baja and more cold air advection could
bring another strong Santa Ana Wind event. OF course, this
scenario is still several days away, and models can flip-flop like
your buttermilk pancakes, so stay tuned.
&&
.AVIATION...14/0005Z.
At 23Z, the was a marine layer depth around 250 ft deep at KLAX.
The top of the marine inversion was around 750 ft with a
temperature of 21 degrees Celsius. There was another inversion up
to around 1250 ft.
There is a slight chance to chance of MVFR conditions in smoke at
coastal and valley terminals, otherwise VFR conditions are
expected through the period. There is a slight chance to chance of
moderate low-level wind shear and turbulence at Ventura County
and Los Angeles County terminals through 10Z.
KLAX...There is a 20 percent chance of MVFR conditions in smoke
through 12Z. There is a 10 percent chance of moderate low-level
wind shear and turbulence between 01Z and 06Z. Any east winds will
remain less than 7 knots.
KBUR...There is a 10 percent chance of MVFR conditions in smoke
through 12Z. There is a 30 percent chance of moderate low-level
wind shear and turbulence through 06Z.
&&
.MARINE...14/130 PM.
Across the outer waters, conditions are are expected to remain
below Small Craft Advisory (SCA) levels through Fri, then SCA
conds are likely Fri night with a 60-70 percent chance of gale
force winds Sat and Sat night. SCA conditions should then persist
through Sun morning, then winds and seas will remain below SCA
levels Sun afternoon through Tue.
Across the inner Waters south of Point Conception, winds and seas
are expected to be below SCA levels tonight through Tue, except
for a 50-60 percent chance of SCA NE winds Sat night into Sun
morning from S of Ventura to Santa Monica and from San Pedro to
Catalina Island.
Across the inner waters north of Point Sal, high confidence that
winds and seas will remain below SCA levels through Tue, except
for a 40-50 percent chance of SCA level winds Sat afternoon and
evening.
There will be areas of smoke from the Thomas fire over portions
of the Coastal Waters, mainly from the waters west of Ventura
County through the Santa Barbara Channel and over the outer
waters. Local visibilities could possibly drop to near 2 nautical
mile or lower at times through tonight.
&&
.FIRE WEATHER...14/345 PM.
Red Flag Warnings in effect for much of Los Angeles and Ventura
counties through 10 am Friday. Fire weather watch in effect from
late Friday night through Saturday evening for the Santa Barbara
County mountains. Fire Weather Watch in effect from late Saturday
night through Sunday evening for the Los Angeles and Ventura
county mountains and valleys.
The extended period of offshore flow will continue into Friday
morning...focused over Los Angeles and Ventura Counties. The
strongest northeast winds are expected through this evening, with
gusts 40 to 50 mph across the Los Angeles and Ventura county
mountains, and between 35 and 45 mph across coastal and valley
areas. These gusty offshore winds will create the potential for
very rapid fire spread, long range spotting, and extreme fire
behavior with existing fires and any new ignitions. The humidities
will remain very dry today and Friday with widespread single
digit humidities, along with very poor overnight recoveries
tonight. This will result in continued critical fire weather
conditions into Friday morning, especially through this evening.
The Santa Barbara County Mountains (including the upper
elevations of the Thomas Fire) will likely experience near
critical fire weather conditions through this evening with gusts
up to 25 mph combined with single digit humidities. North to
northeast winds gusting between 30 and 40 mph, possibly stronger,
with continued low humidities are likely across the Santa Barbara
county mountains and adjacent foothills late Friday night into
Saturday, prompting the issuance of the Fire Weather Watch. Gusty
northerly winds could surface into the Santa Barbara county south
coast as well, but winds at this time are not expected to be
strong enough to warrant Red Flag conditions.
For Ventura and Los Angeles counties, the flow may begin to shift
to the northeast during the day Saturday, with a greater threat
of increased Santa Ana winds and low humidities later Saturday
night into Sunday when gusts between 35 and 55 mph will be
possible. An additional Santa Ana wind event will be possible
next Thursday into Friday.
Those near current wildfires need to stay aware of and follow
official evacuation orders. Everyone needs to exercise extreme
caution when handling any potential fire ignition sources...such
as campfires, cigarettes, welding and brush clearing equipment.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning in effect until 10 AM PST this morning for
zones 240-241-244>246-253-254-288-547. (See LAXRFWLOX).
Fire Weather Watch in effect from late Saturday night through
Sunday evening for zones 244>246-253-254-288-547. (See LAXRFWLOX).
Fire Weather Watch in effect from late tonight through
Saturday evening for zone 252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 3 AM Saturday to 3 AM PST
Sunday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 9 PM this evening to 3 AM
PST Saturday for zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 AM Saturday to 3 AM PST Sunday
for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
Critical fire weather conditions possible Sunday with gusty north
to northeast winds and very low humidities.
&&
PUBLIC...Kaplan
AVIATION...Hall
MARINE...Sirard
FIRE...Gomberg
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:14 AM PST | Small Craft Advisory | LOX | 72 hr | |
| Dec 15, 3:52 AM PST | High Surf Advisory | LOX | 53 hr | |
| Dec 15, 9:51 AM PST | Red Flag Warning | LOX | Los Angeles | 58 hr |
| Dec 15, 1:57 PM PST | Red Flag Warning | LOX | Los Angeles | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.